Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


worried about labs
Jun 6, 2007

I've been + since 2005 and began HAART with Truvada/Viramune about 2 months ago when cd4s went below 350. I have no other infections. Last labs as of 5-15 are cd4: 390/34% & VL is almost undetectable at 64. It looks great except for one thing. I've been called back in for more labs because the neutrophil level is down to 630. WTF? It was 950 in January and 1890 a year ago. So, once neutrophils fall below 500 I'll be at severe risk of bacterial & fungal infections which could be life-threatening. And after 2 months of HAART shouldn't the neutrophil count be going up? Is there any way to boost neutrophils without going on something like Neulasta? Could this be some sort of canary in the coal mine for cancer or leukemia? Also, could one of the meds be causing the depressed neutrophil counts? thanks for all your help.

Response from Dr. Wohl

It seems like there was a decline in your neutrophil counts even before you started your HIV meds. Therefore, it is hard to pin this on your HAART just yet, especially as these meds are not particularly know to drop white blood cell counts. I agree with your concern about infection. We don't like the neutrophils to dip below 500 but it is not like you will be at much greater risk at a count of 500 than 630.

I would recommend that you be referred to a hematologist for a comprehensive evaluation if the low counts continued as there are many potential causes for this other than cancers including vitamin deficiencies, autoimmune processes and HIV itself.

DW



Previous
bibiburin
Next
NNRTI&NRTI with no PI

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement